How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Hasan Your Own Question
Dr. Hasan
Dr. Hasan, Doctor
Category: Health
Satisfied Customers: 8496
Experience:  MBBS, FCPS, with experience in all fields of medicine and surgery
28983357
Type Your Health Question Here...
Dr. Hasan is online now
A new question is answered every 9 seconds

Hello. This is a rather unpleasant question, but I am really,

This answer was rated:

Hello. This is a rather unpleasant question, but I am really, really frustrated. I had my gallbladder removed in December of 2012. Since then, I have been very pleased to see that I have very few problems with my stomach. Several family members have experienced almost IBS type symptoms after having the procedure, so I was relieved to have everything go so well. I started noticing a pattern of extreme bouts of stomach cramps, bloating, and watery, burning diarrhea during my first menstrual cycle after surgery and it seems to be continuing. I have always experienced some level of stomach upset during my cycle, but would it be possible for the gallbladder to be compounding the issue? Thank you.

DR HASAN :

HI, Thanks for your question. My name isXXXXX and I am here to help you today. I will be happy to help you with your follow-up questions also. I need few details.

DR HASAN :

Since how long exactly you have this diarrhea?

DR HASAN :

Is there any blood or mucus in stool?

DR HASAN :

Any excessive foul smell?

I am sorry you were unable to enter the chat. I need to that;

 

Since how long exactly you have this diarrhea?

Is there any blood or mucus in stool?

Any excessive foul smell?

 

Regards

Customer: replied 3 years ago.
About six months but generally only when I'm on my cycle. There is no blood or mucus, but the stool is light colored almost orange/yellow. Nothing out of the ordinary as far as odor.
Sherri thanks a lot for your input. I am really sorry to hear about your problem. In my personal opinion this is not related to gall bladder because;

1. Gall bladder related diarrhea is supposed to occur soon after the surgery but in your case there was a significant interval in between the diarrhea and surgery.
2. Gall bladder diarrhea is supposed to be progressive and continuous but in your case it is intermittent.
3. Gall bladder diarrhea has not relation with menses.

In your case it can be IBS because due to stress of periods, IBS can get aggravated.
But IBS can be diagnosed only when other causes have been ruled out so i suggest you to see gastro doc to get stool tests and/or colonoscopy. Sometime periods itself can cause hyperactive bowel so that can be related but in either case you can use immodium, it's OTC and you can try this during the episodes of diarrhea. Use probiotics regularly. Use yogurt too. Lastly high fiber diet like psyllium husk during episodes will help you too. Hopefully you will feel better soon. I wish you good luck that you get well soon, please ask if you have any question because our discussion always remains open so you can always ask more till you are satisfied, You can click the smiley to rate the answer. You can come back here to ask anything even after you have rated the answer. I will be glad to help you always.
Dr. Hasan and 2 other Health Specialists are ready to help you